Alert archive / Texas / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 52, NWS Brownsville, TX
NWS Brownsville, TX issued this severe thunderstorm warning at Jul 22, 2004, 8:17 PM CDT for Zapata County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2004, 8:17 PM CDT (01:17 UTC)
- Expired
- Jul 22, 2004, 8:45 PM CDT
- In force
- 28 min
- Issued by
- NWS Brownsville, TX
- Area
- Counties, with a storm outline in the text
County Zapata County, TX
The radar
The Corpus Christi radar (KCRP), 185 km from the middle of the area, began a volume at 01:18 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.3 hours before the alert went out and 198 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1489 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KBRO 230117 SVRBRO TXC505-230145- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CDT THU JUL 22 2004 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS EXTENDED THE * SEVERE THUNDERSTORM WARNING FOR... NORTHERN ZAPATA COUNTY IN DEEP SOUTH TEXAS * UNTIL 845 PM CDT * AT 815 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM...NOW ABOUT 10 MILES NORTHEAST OF ZAPATA...MOVING NORTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL REMAIN OVER MAINLY RURAL AREAS OF... ZAPATA COUNTY. DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM. WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. LAT...LON 2703 9933 2691 9917 2718 9902 2726 9920 $$ PHILO
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 8:15 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 22, 8:15 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 815 PM CDT THU JUL 22 2004 .1ST PD...STRONG TSTM OVR ZAPATA AND NORTHERN JIM HOGG COUNTIES ATTM WITH SVR ISSUED. THREE TO 4 INCH RAFL TOTALS OVR ZAPATA COUNTY AND HEBRONVILLE. FLASH FLOOD WARNING OUT FOR ZAPATA. DEVELOPMENT CONTINUES IN THE WRN VLY...AS UNSTABLE ATMS AND CONVERGING OUTFLOW BOUNDARIES ASSIST IN THE LIFTING PROCESS. UPDATED ZFPBRO TO REFLECT CURRENT CONVECTIVE TRENDS. && .PREVIOUS DISCUSSION...VISIBLE SATELLITE IMAGERY SHOWS A MESOSCALE CYCLONIC SWIRL MOVING NORTH INTO STARR AND HIDALGO COUNTIES. IN ADDITION...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE FRONT IN KENEDY COUNTY. THESE FEATURES ARE SUPPORTED BY AN UPPER LEVEL LOW PRESSURE SYSTEM CENTERED NEAR LAREDO TX THAT IS MOVING SLOWLY WEST. THE CHANCE FOR SHOWER AND THUNDERSTORM ACTIVITY WILL DECREASE TOMORROW AS THE UPPER LOW CONTINUES MOVING WEST AND WEAKENS. DURING THE NEXT FEW DAYS...A HIGH PRESSURE RIDGE OVER THE GULF OF MEXICO WILL BE THE DOMINANT WEATHER FEATURE FOR DEEP SOUTH TEXAS. THE RIDGE WILL GENERALLY INDUCE LIGHT TO MODERATE INTENSITY SOUTHEAST SURFACE WINDS OVER DEEP SOUTH TEXAS. && .MARINE...THE UPPER LEVEL LOW PRESSURE AREA IS EXITING THE REGION TO THE WEST THIS EVENING. REMAINING GULF MOISTURE MAY SPARK A FEW MARITIME SHOWERS DURING THE NEXT COUPLE DAYS. HIGH PRESSURE WILL DOMINATE MOST OF THE WEEKEND BEFORE ANOTHER WEAK LOW PRESSURE SYSTEM MOVES ACROSS THE GULF EARLY NEXT WEEK. CURRENT SEAS 3 TO 4 FEET OFFSHORE WILL MODERATE TO AROUND 2 FEET DURING THE NEXT 24 HOURS. && .AVIATION...UPPER LEVEL LOW PRESSURE IS SPARKING THUNDERSTORMS BETWEEN MFE AND LRD THIS EVENING. VFR CONDITIONS WILL REMAIN FOR THE REGIONAL AIRPORTS TONIGHT INTO TOMORROW. WINDS WILL DECOUPLE AFTER SUNSET AND ONCE AGAIN INCREASE TOMORROW MORNING. && .BRO WATCHES/WARNINGS/ADVISORIES...SEVERE THUNDERSTORM AND FLASH FLOOD WARNINGS IN ZAPATA COUNTY. && SYNOPTIC/GRIDS...PHILO/CAFFREY MARINE/AVIATION...STRAUB MESO...VEGA THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO
Hazardous weather outlook, Jul 22, 5:30 PM CDT, 2 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 530 PM CDT THU JUL 22 2004 TXZ248>257-231100- BROOKS-COASTAL CAMERON-COASTAL WILLACY-HIDALGO-INLAND CAMERON- INLAND WILLACY-JIM HOGG-KENEDY-STARR-ZAPATA- 530 PM CDT THU JUL 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...REMAINDER OF TONIGHT. ISOLATED SHOWERS AND THUNDERSTORM ARE POSSIBLE OVER THE WESTERN PORTIONS OF THE RIO GRANDE VALLEY...ENDING BY MIDNIGHT. SOME FLOODED ROADWAYS MAY BE ENCOUNTERED IN NORTHERN ZAPATA AND JIM HOGG THROUGH MIDNIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED THUNDERSTORMS WILL BE POSSIBLE. HOT WEATHER WILL CONTINUE...WITH AFTERNOON HEAT INDICES OF 105 AND ABOVE COMMON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Local storm report, Jul 22, 7:10 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BROWNSVILLE TX
710 PM CDT THU JUL 22 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0707 PM HAIL 7 N SAN YGNACIO 27.13N 99.45W
07/22/2004 0.75 INCH XXX XX LAW ENFORCEMENT
ZAPATA COUNTY SHERIFF REPORTED DIME-SIZE HAIL ON HIGHWAY
83 JUST SOUTH OF THE WEBB/ZAPATA COUNTY LINE.
&&
JPThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 7:42 PM CDT | Severe Thunderstorm Warning | BRO | Jim Hogg, Zapata | 33 min |
| Jul 22, 7:58 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
| Jul 22, 11:00 PM CDT | Flash Flood Warning | BRO | Zapata | 3 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.